MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 07/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported following an intraocular lens (iol) implant procedure, the patient experienced dysphotopsia.The lens was explanted and replaced with monofocal lens in a secondary procedure.The clinical reason for the explant was dysphotopsia.Additional information was requested, but further no information was available.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There has been one another complaint reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and reported, that the iol was exchanged for the different lens model, but 3 diopter more power indicating, the correct lens power was not implanted initially.There is no reported defect or fault with the iol.
 
Additional Manufacturer Narrative
Upon further review, this complaint was reassessed.And confirmed that, this event does not meet criteria for reporting as a serious injury.No further regulatory reports required.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15959609
Report Number1119421-2022-02627
Device Sequence Number4951490
Product Code MFK
UDI-Device Identifier00380652429559
UDI-Public00380652429559
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberTFAT00
Device Catalogue NumberTFAT00.120
Device Lot Number12722485
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale